Alert archive / California / River Flood Watches in 2019
River Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Feb 12, 2019, 11:36 AM PST for Mendocino County, California. It took effect at Feb 13, 2019, 6:30 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 11:36 AM PST (19:36 UTC)
- In effect from
- Feb 13, 2019, 6:30 PM PST
- Expired
- Feb 13, 2019, 9:47 AM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1).
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
494 WGUS66 KEKA 121936 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka, CA 1136 AM PST Tue Feb 12 2019 ...The National Weather Service in Eureka has issued a Flood Watch for the following rivers in California... Navarro River at Navarro affecting Mendocino County Moderate to heavy rain will spread across the region this evening through Thursday night. Rainfall totals from 3 to 7 inches will cause rapid rises on the Navarro River, with flooding expected by Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weather Radio or your local TV or radio stations. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-130736- /O.NEW.KEKA.FL.A.0002.190214T0230Z-190215T1138Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1136 AM PST Tue Feb 12 2019 The National Weather Service in Eureka has issued * Flood Watch for the Navarro River at Navarro. * from Wednesday evening to late Thursday night. * AT 11:15 AM Tuesday, the stage was 6.6 feet. * Moderate flooding is possible. * Flood stage is 23.0 feet. * FORECAST...Flood stage may be reached by Wednesday evening. * This river is Forecast to rise above flood stage of 23.0 feet Wednesday evening then crest near 31.0 feet by noon Thursday, then forecast to fall below flood stage of 23.0 feet late Thursday evening. $$
2 follow-up statements
273 WGUS66 KEKA 130715 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka, CA 1115 PM PST Tue Feb 12 2019 ...The flood watch continues for the following rivers in California... Navarro River at Navarro affecting Mendocino County Moderate to heavy rain will spread across the region tonight through Thursday night. Rainfall totals from 3 to 7 inches will cause rapid rises on the Navarro River, with flooding expected by Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weather Radio or your local TV or radio stations. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-131914- /O.CON.KEKA.FL.A.0002.190214T0300Z-190215T1138Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1115 PM PST Tue Feb 12 2019 The Flood Watch continues for the Navarro River at Navarro. * from Wednesday evening to late Thursday night. * AT 10:15 PM Tuesday, the stage was 6.5 feet. * Moderate flooding is possible. * Flood stage is 23.0 feet. * FORECAST...Flood stage may be reached by Wednesday evening. * This river is forecast rise above flood stage of 23.0 FT Wednesday evening then crest near 32.0 FT by noon Thursday, then forecast to fall below flood stage of 23.0 FT late Thursday evening. $$
602 WGUS66 KEKA 131747 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka, CA 947 AM PST Wed Feb 13 2019 ...The Flood Watch is cancelled for the following rivers in California... Navarro River at Navarro affecting Mendocino County and has been replaced by a flood warning. Eel River at Fernbridge affecting Humboldt County and has been replaced by a flood warning. A strong storm system has brought moderate to heavy rainfall to the Navarro and Eel River Basins. Periods of moderate to heavy rain will continue to impact the region through Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weather Radio or your local TV or radio stations. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-131817- /O.CAN.KEKA.FL.A.0002.190213T2248Z-190213T2300Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 947 AM PST Wed Feb 13 2019 The Flood Watch is cancelled for the Navarro River at Navarro and replaced by a Flood Warning. $$ CAC023-131817- /O.CAN.KEKA.FL.A.0003.190214T2224Z-190215T2200Z/ /FRNC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 947 AM PST Wed Feb 13 2019 The Flood Watch is cancelled for the Eel River at Fernbridge and replaced by a Flood Warning. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Feb 12, 6:06 AM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Feb 12, 6:06 AM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
606 AM PST Tue Feb 12 2019
.SYNOPSIS...The next system will arrive late this afternoon,
bringing with it rain, mountain snow, and gusty winds. Additional
systems will impact the area through the weekend.
&&
.DISCUSSION...The next system and associated frontal boundary
will approach the area late this afternoon, bringing additional
rain, mountain snow, and gusty winds to northwestern California.
The Wind Advisory for coastal Del Norte county is set to expire
this afternoon. Winds will increase late this evening,
particularly south of Del Norte county. As a result, a Wind
Advisory above 1,500 feet has been issued from late this evening
through late Wednesday morning. Snow levels will start off between
2,400 to 3,400 feet this afternoon. Snow levels will rise quickly
along the coast, with the interior snow levels rising a little
slower. Eastern Trinity county, mainly around the Trinity horn, is
a bit trickier though. Models suggest colder air will linger
longer in this area through Wednesday afternoon. The Winter Storm
Watch has been upgraded to a Winter Storm Warning for the Trinity
county zones above 2,500 to 3,000 feet. Decided to cancel the
Watch for the northeastern Mendocino county zone due to the rising
snow levels. Snow levels rise to nearly 5,000 feet by late
Wednesday in the Trinity county zones. Snow totals may be impacted
in Trinity county should the snow levels rise quicker than
forecast. Moderate to heavy rain is expected with this system
below the snow levels, with a good southwesterly fetch helping to
provide better moisture to the area. A Flood Watch has been issued
for southern Humboldt county and all of Mendocino county from
early Wednesday morning through Thursday afternoon. The low-level
southwesterly flow will be favorable for orographic enhancements
for the coastal ranges. Widespread rain of 1 to 4 inches, with
localized amounts up to 6 inches are possible with the favorable
higher terrain. Rivers will need to be monitored for possible
flooding.
A low will approach the West Coast from the west on Wednesday and
into Thursday as an upper-level trough digs southward across the
Pacific Northwest. Models are struggling with the precise location
of where the low will move inland, but potentially strong
westerlies will be possible on Thursday. Rain will stick around
through Thursday, with another system forecast to impact the area
towards the end of the week and into the weekend. A colder airmass
will move over the area this weekend, dropping snow levels on
Sunday to around 2,000 feet at the coast and lower across the
interior. High pressure is expected to build into region late on
Sunday and drier conditions are expected through Tuesday morning.
Given the cold and dry airmass, potentially cold overnight
temperatures will be possible early next week.
&&
.AVIATION...Periodic very light showers will continue near most
terminals through the first half of Tuesday, with ceilings
fluctuating between prevailing VFR and temporary MVFR categories.
Steady rain will intensify through the night, becoming heavy at
times, and will likely result in prevailing MVFR ceilings and some
visibility reductions. Strong south winds are also expected along
the coast, most notably at CEC, with some LLWS expected primarily at
UKI overnight and Wednesday morning. /BRC
&&
.MARINE...Gale Force southerly winds are ongoing across the waters
north of Cape Mendocino as of 5 AM Tuesday, most notably near Point
Saint George. These stronger Gales will spread into the remainder of
the waters through the day, and increase during the evening and
overnight. Peak winds between late tonight and Wednesday morning may
reach 50 kt at times...particularly across the outer waters and near
Cape Mendocino. During the time of peak winds tonight through early
Wednesday...the strongest nearshore winds and likewise the worst
ocean conditions are expected from Cape Mendocino southward along
the Lost Coast and Mendocino coast. Meanwhile, winds along the
Redwood coast will actually subside and turn to the east, allowing
seas to settle somewhat tonight and tomorrow in these areas. In any
case, very large, steep and hazardous seas can be expected
throughout this period in most areas.
Late Wednesday, a cold front will begin to push through the area and
cause winds to settle slightly. However, a surge in westerly winds
can be expected behind the front Thursday, perhaps reaching Gale
strength although there remains a great del of uncertainty regarding
the strength of these westerlies. In any case, this will likely
cause seas to increase again after a brief downward trend Wednesday
night.
On Friday, a notably large northwesterly swell will arrive in the
waters...likely arriving with open water heights of 19 to 22 feet 17
seconds out of the northwest. The combination of the large wave
heights, long period, and northwesterly fetch will result in very
large breakers in the Humboldt Bay Bar Channel, as waves will likely
arrive at the Bar entrance with little interference from the
jetties. This swell will also result in increased shoaling in many
areas. These exceptionally large waves will likely continue
through Saturday morning before subsiding. /BRC
&&
.BEACH HAZARDS...A large northwest swell will arrive along area
beaches early Friday, likely resulting in breaking waves of around
23-27 feet or possibly higher. Beaches with good northwest exposure
are most vulnerable to the largest waves, but hazardous beach
conditions are expected to develop in many areas. In addition,
jetties and rocks will be especially hazardous and should be avoided
entirely. /BRC
&&
.HYDROLOGY...Heavy rain will be possible from Tuesday night and
into Wednesday. Some flooding will be possible, particularly in
Mendocino county. The Navarro River is forecast to reach flood
stage, which may cause Highway 128 to flood. The Russian River at
Hopland is expected to reach around 17 feet, which could flood
Highway 175. The Eel River at Fernbridge is expected to reach
monitor stage. Additionally, small streams may see some flooding,
particularly in Mendocino county. A Flood Watch has been issued
from early Wednesday morning through Thursday afternoon. /MKK
/JAW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from late tonight through Thursday afternoon for
CAZ104-106-109>113.
Wind Advisory from 8 PM this evening to 3 PM PST Wednesday for
CAZ104>106-109>111-113.
Winter Storm Warning from 1 PM this afternoon to 1 PM PST
Wednesday for CAZ108.
Wind Advisory until 3 PM PST this afternoon for CAZ101.
Winter Storm Warning from 1 PM this afternoon to 4 PM PST
Wednesday for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 3 AM PST
Wednesday for PZZ450.
Small Craft Advisory until 8 PM PST this evening for PZZ455.
Gale Warning from 8 PM this evening to 3 PM PST Wednesday for
PZZ455.
Gale Warning until 3 PM PST Wednesday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 12, 4:45 AM PST, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 445 AM PST Tue Feb 12 2019 CAZ111-131245- Northeastern Mendocino Interior- 445 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST WEDNESDAY ABOVE 1500 FEET... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-131245- Northern Trinity- 445 AM PST Tue Feb 12 2019 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST WEDNESDAY ABOVE 2500 FEET... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect above 2,500 feet. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Storm Warning is currently in effect above 2,500 feet. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-131245- Southern Trinity- 445 AM PST Tue Feb 12 2019 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM PST WEDNESDAY ABOVE 3,000 FEET... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect above 3,000 feet. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Storm Warning is currently in effect above 3,000 feet. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-131245- Coastal Del Norte- 445 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-131245- Northern Humboldt Coast- 445 AM PST Tue Feb 12 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-109-131245- Southwestern Humboldt-Mendocino Coast- 445 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST WEDNESDAY ABOVE 1500 FEET... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-131245- Del Norte Interior- 445 AM PST Tue Feb 12 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ106-110-131245- Southern Humboldt Interior-Northwestern Mendocino Interior- 445 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST WEDNESDAY ABOVE 1500 FEET... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ105-131245- Northern Humboldt Interior- 445 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST WEDNESDAY ABOVE 1500 FEET... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Wind Advisory is currently in effect above 1,500 feet. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ112-131245- Southwestern Mendocino Interior- 445 AM PST Tue Feb 12 2019 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is currently in effect. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Flood Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ113-131245- Southeastern Mendocino Interior- 445 AM PST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST WEDNESDAY ABOVE 1500 FEET... ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. A system will bring another round of rain, mountain snow, and gusty winds to the area today. There is potential for some heavy rain from this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Wind Advisory is currently in effect above 1,500 feet. A Flood Watch is currently in effect. An active and wet pattern will bring multiple rounds of rain, mountain snow, and gusty winds over the next week. There is potential for some heavy rain Wednesday, and again later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:58 AM PST | Wind Advisory | EKA | Humboldt, Mendocino | 34 hr |
| Feb 12, 4:12 AM PST | Winter Storm Warning | EKA | Trinity | 33 hr |
| Feb 12, 5:48 AM PST | Flood Watch | EKA | Humboldt, Mendocino, Trinity | 58 hr |
| Feb 12, 2:29 PM PST | River Flood Watch | EKA | Humboldt | 19 hr |
Nearby
River Flood Watches in California, 2019Every river flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.